Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 28, 2004, 6:41 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 28, 2004, 9:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 282347 FFWJAN MSC031-065-077-085-290240- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 641 PM CDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 940 PM CDT * AT 641 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN JUST WEST OF INTERSTATE 55 IN LINCOLN COUNTY...MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES OVER ALREADY SATURATED GROUNDS. SEVERAL REPORTS OF MINOR STREET FLOODING HAVE BEEN RECEIVED LINCOLN...LAWRENCE AND JEFFERSON DAVIS COUNTIES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3166 9057 3138 9057 3145 8942 3179 8942 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:10 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 28, 3:10 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON JUN 28 2004 DISCUSSION...SEABREEZE ACTIVITY HAS ORGANIZED THIS AFTERNOON AND IT WILL BE ITS EVOLUTION THAT WILL CONTROL POPS ACROSS THE SOUTHERN HALF OF THE CWA OVER THE NEXT 4 HRS. TO THE NORTH...BOUNDARIES HAVE BEEN LAID OUT FROM EARLY MORNING CONVECTION AND EFFECTS FROM DIFFERENTIAL HEATING. SHORTWAVE IS OVERHEAD OR JUST TO THE EAST OF THE AREA WHICH SHOULD ALLOW THE CURRENT ACTIVITY TO REMAIN ISOLATED TO SCATTERED FOR THE NEXT 3 HRS. WILL NOT GO WITH REALLY HIGH POPS THIS EVENING AS ACTIVITY WILL BE DIMINISHING OR OUT OF THE AREA BY 7 PM. HIGHEST POPS WILL BE ALONG THE I-59 CORRIDOR THROUGH EARLY EVENING...HERE THE GREATEST INSTABILITY WILL EXIST AND THE BEST POTENTIAL FOR COLLIDING BOUNDARIES TO KEEP CONVECTION GOING. THROUGH 7 PM...THERE WILL BE SOME POTENTIAL FOR ISOLATED SVR STORMS ACROSS THE SOUTH AS SUFFICIENT INSTABILITY EXISTS ACROSS THOSE LOCATIONS AND THE MID-LEVEL FLOW HAS UNSEASONABLY STRONG WINDS NEAR 30-35KTS. FOR TUE...WILL KEEP HIGH END POPS (70S AND 80S) GOING AS THE COMBINATION OF SEABREEZE ACTIVITY AND INLAND DEVELOPMENT...WITHIN 850 MB THETA E AXIS...SUPPORT LIKELY TO CATEGORICAL RAIN CHANCES. DIURNALLY DRIVEN ACTIVITY WILL SUBSIDE BY 7 PM AND WILL LOWER RAIN CHANCES FOR THE EVENING. AFTER MIDNIGHT...HAVE BUMPED UP POPS A BIT OVER THE NW AS MODELS ARE SHOWING THE POTENTIAL FOR SOME NOCTURNAL DEVELOPMENT OVER THE DELTA. MORE CONVECTION FOR WED AS CWA REMAINS IN A FAVORABLE PATTERN WITH 850 MB THETA E AXIS HOLDING FIRM OVER THE AREA. AT THIS TIME...BEST UPPER SUPPORT SEEM TO BE FOCUSED OVER THE WEST...THUS HAVE HIGHEST POPS THAT LOCATION. NOT MUCH CHANGE FOR THU/FRI AS UPPER TROUGH TO OUR WEST SLOWLY MOVES EAST CLOSER TO MY CWA. WILL GO WITH HIGH END CHANCE OR LIKELY POPS AT THIS TIME. WET PATTER WILL PERSIST THROUGH THE WEEKEND AS CWA LOOKS TO BE LOCATED IN THE FAVORED RAIN REGION. THIS WILL BE POSSIBLE AS 2 UPPER RIDGES DEVELOP...1 TO MY E THE OTHER TO MY W. RIGHT IN THE MIDDLE WILL BE A LEFT OVER SHEAR/TROUGH AXIS. GUIDANCE KEEPS 700MB TEMPS ON THE COOL SIDE WITH PLENTY OF MOISTURE IN THAT LAYER. TOO FAVORABLE OF A PATTERN TO GO BELOW GUIDANCE WITH RAIN CHANCES. AS FOR TEMPS...ABOVE NORMAL DAILY RAIN CHANCES ALONG WITH WET GROUND CONDITIONS WILL KEEP HIGH TEMPS BELOW CLIMO VALUES. AT BEST...89-91 DEGREES WILL BE MET AT A FEW RARE LOCATIONS. WITH THAT...HIGH TEMPS 87-90 WILL THE BEST WAY TO GO. AS FOR OVERNIGHT LOWS...70-73 CANNOT BE BEAT. THE ONLY WAY WE WILL SEE ANY UPPER 60S...IS IF WE CAN GET SOME SIGNIFICANT CONVECTIVE COMPLEX TO REALLY TURN THE ATMOSPHERE OVER. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 36/ENTREMONT
Hazardous weather outlook, Jun 28, 3:26 PM CDT, 3 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 292026- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 326 PM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... THIS EVENING STRONG THUNDERSTORMS WITH A FEW POSSIBLY SEVERE ARE LIKELY. PARTS OF THE OUTLOOK AREA WARMED UP WELL TODAY ...ESPECIALLY SOUTH OF I 20 AND EAST OF I 55 AND THIS IS GOING TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP WITH MAIN THREAT BEING WIND GUSTS NEAR 45 TO 55 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN. DUE TO THE VERY SATURATED GROUND...A FEW TREES MAY BLOW OVER WITH THE STRONGER STORMS. ...FLOODING... MOISTURE WILL CONTINUE TO PUMP IN FROM THE GULF AND WITH THE ATMOSPHERE BEING SO MOIST...PERIODS OF HEAVY RAINFALL CAN BE EXPECTED. PONDING OF WATER ON ROADWAYS...ALONG WITH MINOR FLOODING OF SMALL CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 28, 1:44 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG ACME 31.29N 91.82W
06/27/2004 CATAHOULA LA LAW ENFORCEMENT
ONE TREE DOWN.
0115 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
06/27/2004 CATAHOULA LA LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0120 PM TSTM WND DMG 5 SW MORTON 32.36N 89.66W
06/27/2004 SCOTT MS PARK/FOREST SRVC
ROOSEVELT SP RANGERS REPORTED TREES DOWN
0130 PM TSTM WND DMG 8 SW FLORENCE 32.15N 90.13W
06/27/2004 RANKIN MS LAW ENFORCEMENT
TREE FELL ON HOUSE
0130 PM TSTM WND DMG POCAHONTAS 32.47N 90.29W
06/27/2004 HINDS MS LAW ENFORCEMENT
TREES DOWN.
0130 PM TSTM WND DMG 7 NE RALEIGH 32.10N 89.44W
06/27/2004 SMITH MS LAW ENFORCEMENT
TREES DOWN NEAR PINEVILLE.
0130 PM TSTM WND DMG ST. JOSEPH 31.92N 91.24W
06/27/2004 TENSAS LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTYWIDE.
0130 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
06/27/2004 ADAMS MS LAW ENFORCEMENT
TREE ON HOUSE.
0130 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
06/27/2004 ADAMS MS LAW ENFORCEMENT
*** 3 INJ *** TREE ON HOUSE.
0145 PM TSTM WND DMG EPPS 32.60N 91.48W
06/27/2004 WEST CARROLL LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0145 PM TSTM WND DMG TALLULAH 32.41N 91.19W
06/27/2004 MADISON LA LAW ENFORCEMENT
TREES DOWN PARISH WIDE.
0155 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
06/27/2004 WARREN MS AMATEUR RADIO
SOUTHERN SECTION OF WARREN COUNTY POWERLINES DOWN. TREES
DOWN COUNTY WIDE.
0155 PM TSTM WND DMG 5 W FAYETTE 31.71N 91.15W
06/27/2004 JEFFERSON MS UTILITY COMPANY
NMRS TREES DOWN COUNTYWIDE
0200 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
06/27/2004 WARREN MS NWS STORM SURVEY
STRAIGHT LINE WIND DAMAGE ALONG A PATH FROM 3 SW OF
VICKSBURG TO 3 NE OF VICKSBURG. NUMEROUS TREES AND
POWERLINES DOWNED. WARREN CENTRAL HIGH SCHOOL ROOF
DAMAGED.
0225 PM TSTM WND DMG MEADVILLE 31.47N 90.89W
06/27/2004 FRANKLIN MS LAW ENFORCEMENT
TREES DOWN
0226 PM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
06/27/2004 EAST CARROLL LA LAW ENFORCEMENT
LARGE LIMB DOWN.
0230 PM TSTM WND DMG 9 SW RAYMOND 32.17N 90.53W
06/27/2004 HINDS MS LAW ENFORCEMENT
TREES DOWN.
0245 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
06/27/2004 YAZOO MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTY WIDE.
0255 PM TSTM WND DMG 8 N BROOKHAVEN 31.70N 90.45W
06/27/2004 LINCOLN MS EMERGENCY MNGR
TREES DOWN.
0315 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
06/27/2004 LAWRENCE MS LAW ENFORCEMENT
2 TREES DOWN.
0330 PM TSTM WND DMG CAMDEN 32.78N 89.84W
06/27/2004 MADISON MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
0330 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
06/27/2004 LAWRENCE MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0340 PM TSTM WND DMG CARTHAGE 32.74N 89.53W
06/27/2004 LEAKE MS LAW ENFORCEMENT
TREES DOWN
0340 PM TSTM WND DMG MOUNT OLIVE 31.76N 89.66W
06/27/2004 COVINGTON MS EMERGENCY MNGR
TREE ACROSS THE ROAD
0345 PM TSTM WND DMG COLLINS 31.64N 89.56W
06/27/2004 COVINGTON MS EMERGENCY MNGR
TREE ACROSS ROAD
0400 PM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
06/27/2004 ATTALA MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0400 PM TSTM WND DMG RALEIGH 32.03N 89.52W
06/27/2004 SMITH MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
0400 PM TSTM WND DMG MAGEE 31.87N 89.73W
06/27/2004 SIMPSON MS LAW ENFORCEMENT
TWO TREES DOWN
0415 PM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
06/27/2004 ATTALA MS LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR HIGHWAY 14.
0418 PM FLOOD 9 SW RAYMOND 32.17N 90.53W
06/27/2004 HINDS MS LAW ENFORCEMENT
BRIDGE WASHED OUT ON HAND ROAD NEAR LEARNED.
0426 PM TSTM WND DMG LOUIN 32.07N 89.26W
06/27/2004 JASPER MS EMERGENCY MNGR
TREES AND POWERLINES DOWN. TREE ACROSS HOUSE TRAILER.
0430 PM TSTM WND DMG LOUISVILLE 33.12N 89.05W
06/27/2004 WINSTON MS EMERGENCY MNGR
TREES DOWN COUNTY WIDE.
0430 PM TSTM WND DMG LAUREL 31.69N 89.14W
06/27/2004 JONES MS EMERGENCY MNGR
TREES DOWN COUNTY WIDE.
0430 PM TSTM WND DMG CONEHATTA 32.46N 89.27W
06/27/2004 NEWTON MS LAW ENFORCEMENT
TREES DOWN
0435 PM TSTM WND DMG HOLLANDALE 33.17N 90.85W
06/27/2004 WASHINGTON MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTY WIDE.
0445 PM HAIL ENTERPRISE 32.17N 88.81W
06/27/2004 0.25 INCH CLARKE MS AMATEUR RADIO
0515 PM TSTM WND DMG QUITMAN 32.04N 88.72W
06/27/2004 CLARKE MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0515 PM TSTM WND DMG MACON 33.11N 88.56W
06/27/2004 NOXUBEE MS EMERGENCY MNGR
COUPLE OF TREES DOWN BY COUNTY 911
0537 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
06/27/2004 LOWNDES MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTY WIDE.
&&
SALocal storm report, Jun 28, 1:47 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD DERMOTT 33.53N 91.44W
06/28/2004 CHICOT AR PUBLIC
FLOODING REPORTED NEAR HOSPITAL AND CONTINUING TO FLOOD,
SURROUNDING STREETS FLOODED
&&
SALocal storm report, Jun 28, 4:20 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL COLUMBIA 31.26N 89.83W
06/28/2004 0.25 INCH MARION MS EMERGENCY MNGR
PEA-SIZED HAIL REPORTED ON NORTH SIDE OF COLUMBIA
&&
LJWLocal storm report, Jun 28, 5:03 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 40 NW CLEM 32.12N 90.27W
06/28/2004 HINDS MS EMERGENCY MNGR
TREES DOWNED IN NORTHERN JEFFERSON DAVIS COUNTY JUST
SOUTH OF THE SIMPSON COUNTY LINE ALONG HIGHWAY 13.
&&
MMELocal storm report, Jun 28, 5:26 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 4 NW CLEM 31.75N 89.84W
06/28/2004 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES DOWNED IN NORTHERN JEFFERSON DAVIS COUNTY JUST
SOUTH OF THE SIMPSON COUNTY LINE ALONG HIGHWAY 13.
&&
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 59 min |
| Jun 28, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 56 min |
| Jun 28, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 62 min |
| Jun 28, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 42 min |
| Jun 28, 6:21 PM CDT | Flash Flood Warning | JAN | Jones | 114 min |
| Jun 28, 6:35 PM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Jun 28, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 41 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.